MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2516HS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the device broke in two pieces.Nothing fell into patient cavity.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance led an investigation into the reported complaint in conjunction with engineering.One device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.Without the original packaging or a reported lot number, the investigator cannot determine if the product was within the assigned expiration date at the time of reported incident.The returned product did not meet specification as received.Visual inspection found that the device was separated into halves at the ultrasonic bond.The reported condition was confirmed.The investigation found that the device separated into two halves along the ultrasonic bond line.Engineering confirmed pencil housings were un-welded.There is no lot number.Without the lot number there is no record of when produced and therefore no further research of the record possible.There are two procedures in place to identify an under-welded pencil.The welding equipment is programmed with minimum energy limits and alarms the under welded condition to alert operator.Also, product is 100% visually inspected for quality.This pencil was accepted with insufficient weld strength.This pencil should have been rejected by the welder and operator.A weak weld is isolated and rare.The pencil was not used in a procedure.The investigation identified the root cause of the reported event to be manufacturing.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7674449
Report Number1717344-2018-00914
Device Sequence Number2643248
Product Code GEI
UDI-Device Identifier10884524001500
UDI-Public10884524001500
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K945260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2516HS
Device Catalogue NumberE2516HS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer07/19/2018
08/21/2018
08/08/2018
08/08/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date08/08/2018
09/07/2018
10/03/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1